MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OLYMPUS LOOP CUTTER; LOOP CUTTER

OLYMPUS MEDICAL SYSTEMS CORP. OLYMPUS LOOP CUTTER; LOOP CUTTER
Model Number FS-5U-1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the reported event cannot be determined at this time.The customer stated the device is available for return however, the device has not been received at the time of this report.The fs-5u-1 instruction manual states, ¿before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages or mucous membrane damage and may result in more severe equipment damage.¿ if additional information becomes available a supplemental report will be submitted.
 
Event or Problem Description
The manufacturer was informed that during a therapeutic total colonoscopy procedure, the polyloop and loop cutter became stuck in the patient causing a rectum laceration.The doctor attempted to use the loop cutter to cut the loop; however, it became entangle with the patient¿s mucous membrane.The intended procedure was completed.This is 1 of 2 complaints.
 
Additional Manufacturer Narrative
The service center received additional information that states after the incident with the loop cutter, the patient experienced moderate bleeding that was treated by placing 2 clips.It was a pediculate polyp that required an polyloop (hx-400u-30).The device was functional before use because customer tested it few times before introducing it into the endoscope.The polyloop was retracted when introduced into the scope.No force was used during the breakage.The review of the dhr showed that the lot number indicated no anomaly with the event-related device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The device was returned to the service center for evaluation.A visual inspection was performed on the returned device.The device t was received opened without the original packing.The distal end was inspected under a microscope and foreign material was observed, consistent that the device was used.In addition, an indentation was noted.The loop cutter is unable to actuate from open and close when pushing and pulling of the handle due to the foreign material buildup at the distal end.Fingertips were run through the insertion portion to feel for any kinks, bends and crushed areas; none was observed.Based on the evaluation, foreign material noted at distal end of the fs-5u-1 loop cutter.Foreign material consistent with the reported event of ¿caught itself with a mouthful of mucous membrane.¿ the foreign material is preventing the cutter from actuating to open and close when pushing and pulling of the handle.The likely root cause of the reported event is attributed to user mishandling.The instruction manual provides several instructions and warnings to prevent damage to the device.¿do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the insertion portion in the endoscopic field of view, do not use it.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ ¿do not cut the loop unless you have a clear endoscopic field of view.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ ¿do not angulate the bending section of the endoscope while the distal end of the insertion portion is extended from the distal end of the endoscope.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.¿ ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ ¿when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the cutter may open and extend from the endoscope tip abruptly.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ ¿do not advance or extend the instrument abruptly.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It could also damage the endoscope and/or instrument.¿.

Brand Name
OLYMPUS LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8608330
Report Number2951238-2019-00838
Device Sequence Number2042597
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5U-1
Device Lot NumberK8Z13-9349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/28/2019
07/30/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/24/2019
08/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLYLOOP LIGATION DEVICE HX-400U-30; POLYLOOP LIGATION DEVICE HX-400U-30
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight73